Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 22, 2011, 4:30 PM CDT for Osborne County, Rooks County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2011, 4:30 PM CDT (21:30 UTC)
- Expired
- Mar 22, 2011, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osborne County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 122 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS53 KGID 222130
SVRGID
KSC141-163-222200-
/O.NEW.KGID.SV.W.0003.110322T2130Z-110322T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN ROOKS COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF ALTON TO
PLAINVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CODELL...ALTON...NATOMA...OSBORNE...PORTIS AND DOWNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3912 9943 3926 9951 3942 9915 3956 9880
3956 9848 3923 9849
TIME...MOT...LOC 2130Z 249DEG 41KT 3933 9895 3923 9924
WIND...HAIL 60MPH 1.00IN
$$
ADO3 follow-up statements
063
WWUS53 KGID 222138
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CDT TUE MAR 22 2011
KSC141-163-222200-
/O.CON.KGID.SV.W.0003.000000T0000Z-110322T2200Z/
ROOKS KS-OSBORNE KS-
438 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSBORNE AND
SOUTHEASTERN ROOKS COUNTIES UNTIL 500 PM CDT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
NORTHEAST OF NATOMA...OR 39 MILES SOUTHEAST OF PHILLIPSBURG...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
OSBORNE...PORTIS AND DOWNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3928 9933 3956 9880 3956 9848 3923 9849
3914 9924
TIME...MOT...LOC 2139Z 255DEG 39KT 3932 9880
WIND...HAIL 60MPH 1.00IN
$$462
WWUS53 KGID 222148
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
448 PM CDT TUE MAR 22 2011
KSC141-163-222200-
/O.CON.KGID.SV.W.0003.000000T0000Z-110322T2200Z/
ROOKS KS-OSBORNE KS-
448 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSBORNE AND
EAST CENTRAL ROOKS COUNTIES UNTIL 500 PM CDT...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF OSBORNE...OR 35 MILES WEST OF BELOIT...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
DOWNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3935 9919 3949 9879 3956 9849 3923 9849
3915 9913
TIME...MOT...LOC 2148Z 255DEG 39KT 3934 9868
WIND...HAIL 60MPH 1.00IN
$$822
WWUS53 KGID 222158
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
458 PM CDT TUE MAR 22 2011
KSC141-163-222207-
/O.EXP.KGID.SV.W.0003.000000T0000Z-110322T2200Z/
ROOKS KS-OSBORNE KS-
458 PM CDT TUE MAR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR OSBORNE AND SOUTHEASTERN ROOKS
COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...BUT A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST
CENTRAL OSBORNE AND MITCHELL COUNTIES UNTIL 545 PM CDT.
LAT...LON 3935 9919 3949 9879 3956 9849 3923 9849
3915 9913
TIME...MOT...LOC 2157Z 255DEG 39KT 3936 9856
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:53 PM CDT, 37 minutes earlier.
Area forecast discussion, Mar 22, 3:53 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 353 PM CDT TUE MAR 22 2011 .SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. MAIN FORECAST CONCERN WILL BE CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TEMPERATURES THROUGH THE PERIOD. ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON. MOST OF THE THUNDERSTORMS HAVE BEEN ALONG THE FRONT AND TO THE EAST OF THE FORECAST AREA THIS AFTERNOON. THERE HAS BEEN AN ISOLATED THUNDERSTORM THAT HAS MOVED JUST TO THE NORTH OF THE KANSAS STATE LINE THIS AFTERNOON. EXPECT A FEW SHOWERS OR AN ISOLATED THUNDERSTORM. MOST LIKELY IT WILL JUST BE SPRINKLES ACROSS THE AREA. THE SURFACE LOW AND COLD FRONT THAT HAVE BROUGHT THE SHOWERS AND THUNDERSTORMS TO THE AREA HAS MOVED INTO EASTERN NEBRASKA AND THE COLD FRONT IS THROUGH THE FORECAST AREA. THE SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA ARE IN THE COLD AIR AND SHOULD DISSIPATE AS SOON AS THE SUN GOES DOWN THIS EVENING. COLDER AIR MOVES INTO THE FORECAST AREA THIS EVENING BEHIND THE COLD FRONT AND LINGERS ACROSS THE AREA THROUGH THE REMAINDER OF THE PERIOD. THERE IS SOME MOISTURE THAT MOVES THROUGH THE AREA ON AND OFF THROUGH TOMORROW WITH THE UPPER LOW STILL SPINNING A FEW WEAK WAVES THROUGH THE AREA AND THERE WILL BE SOME CLOUDS. BY WEDNESDAY NIGHT THERE WILL BE A WEAK UPPER LEVEL RIDGE MOVING TOWARDS THE AREA AND WEAK SURFACE HIGH WITH SHOULD HELP TO DECREASE CLOUDS. TEMPERATURES THROUGH THE PERIOD WILL BE A LITTLE BELOW NORMAL. .LONG TERM...THURSDAY THROUGH TUESDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES AND COOLER TEMPERATURES. THE LONG TERM PERIOD IS MARKED BY AN ACTIVE UPPER LEVEL PATTERN ACROSS THE REGION WITH A COUPLE OF DISTURBANCES MOVING THROUGH. CONDITIONS ARE QUIET TO START OFF THE PERIOD WITH MODELS IN PRETTY GOOD AGREEMENT SHOWING SHORTWAVE RIDGING THROUGH THE PLAINS WITH A LARGE LOW PRESSURE SYSTEM IMPACTING THE EASTERN THIRD OF THE CONUS AND ANOTHER LOW PRESSURE/TROUGH SET UP ALONG THE WEST COAST. THIS WILL KEEP THE CWA DRY THROUGH THE DAYTIME HOURS...BUT IT DOSENT LAST LONG AS PRECIPITATION CHANCE ARRIVE LATE THURSDAY NIGHT AND INTO FRIDAY MORNING AS A UPPER LEVEL SHORTWAVE TROUGH CROSSES THE CENTRAL AND NORTHERN PLAINS. INCREASED POPS A BIT IN EASTERN AREAS...BUT DIDNT MAKE BIG CHANGES WITH MODELS STILL SHOWING A LITTLE UNCERTAINTY WITH MAINLY THE LOCATION OF THE BEST FORCING AND RESULTING PRECIP. AS THIS SYSTEM PUSHES EAST...LOOKS TO BRING ANOTHER BRIEF BREAK IN ACTION FOR THE DAYTIME HOURS ON FRIDAY. AS FAR AS TEMPERATURES GO...WHILE A LITTLE COOLER THAN THE PAST FEW DAYS...STILL NOT BAD WITH HIGHS RANGING FROM THE MID/UPPER 40S TO MID/UPPER 50S. WITH LOW TEMPERATURES THURS NIGHT/FRI MORNING REACHING NEAR THE FREEZING MARK...DID KEEP THE R/S MIX GOING IN THE FORECAST. FORECAST STILL LOOKS MESSY FOR THE UPCOMING WEEKEND...BUT CONFIDENCE REMAINS LOW...WITH MODELS ACTUALLY IN LESS AGREEMENT THAN YESTERDAY WITH THIS SYSTEM...WHICH IS ACTUALLY SHOWN MORE AS AN OPEN TROUGH COMPARED TO YESTERDAY. THE TIMING HASNT CHANGED A LOT...WITH THE DAYTIME HOURS ON SATURDAY SEEING THE BETTER CHANCES OF PRECIPITATION. WITH COOLER AIR BEING DRUG SOUTH AS THE SYSTEM PUSHES THROUGH...THE THREAT OF SOME SNOW REMAINS. HIGHS SAT/SUN LOOKING TO ONLY TOP OUT IN THE UPPER 30S TO MID 40S. HAVE SOME LOW POPS GOING LATE SUNDAY NIGHT AND INTO MONDAY AS YET ANOTHER PUSHES THROUGH THE PLAINS. STILL PLENTY OF UNCERTAINTY WITH THIS SYSTEM...BUT LATEST MODELS RUNS HAVE SHOW A MORE SOUTHWARD TRACK. POSSIBILITY OF BOTH RAIN AND SNOW REMAINS AS DO THE COOLER/BELOW AVG TEMPERATURES. && .PREV DISCUSSION... /ISSUED 1223 PM CDT TUE MAR 22 2011/ AVIATION...18Z TAF. THE SURFACE LOW HAS MOVED TO THE EAST OF THE KGRI TERMINAL AREA AND WINDS WILL BE PRIMARILY FROM THE WEST THIS AFTERNOON AS THE SURFACE LOW MOVES TO THE NORTHEAST. THERE MAY BE SOME MVFR CEILINGS THIS AFTERNOON ON AND OFF...BUT MOST OF THE CEILINGS SHOULD BE MVFR. THERE IS AN OFF CHANCE THERE COULD BE A SPRINKLE...BUT NOT CONFIDENT ENOUGH TO PUT IT IN THE FORECAST. THE CLOUDS WILL DECREASE TONIGHT BUT BY MORNING THERE WILL BE AN INCREASE IN MOISTURE THAT WILL BRING SOME CLOUDS BACK TO THE AREA. THEY SHOULD REMAIN VFR. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 22, 3:52 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 352 PM CDT TUE MAR 22 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 352 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY STRONG NORTHWEST WINDS WILL GUST TO AROUND 40 MPH THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Mar 22, 2:10 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
210 PM CDT TUE MAR 22 2011
KSZ005-006-NEZ082>084-221945-
FRANKLIN NE-FURNAS NE-HARLAN NE-PHILLIPS KS-SMITH KS-
210 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FURNAS...SOUTHERN
HARLAN...SOUTHWESTERN FRANKLIN...NORTHWESTERN SMITH AND NORTHERN
PHILLIPS COUNTIES UNTIL 245 PM CDT...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LONG ISLAND...OR 17 MILES
NORTHEAST OF NORTON...MOVING EAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WOODRUFF...
ALMA...
REPUBLICAN CITY...
HARLAN COUNTY DAM...
NAPONEE...
BLOOMINGTON...
FRANKLIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4009 9967 4013 9888 3990 9887 3991 9964
4000 9963 4000 9967
TIME...MOT...LOC 1910Z 268DEG 49KT 4000 9955
JCBLocal storm report, Mar 22, 2:50 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
250 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL NAPONEE 40.07N 99.14W
03/22/2011 E0.88 INCH FRANKLIN NE TRAINED SPOTTER
HIGH AMOUNTS OF SMALL HAIL REPORTED WITH LARGEST
ESTIMATED AT NICKEL SIZE.
&&
ODERLocal storm report, Mar 22, 3:12 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
312 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 NW NAPONEE 40.08N 99.15W
03/22/2011 E0.75 INCH FRANKLIN NE PUBLIC
&&
ODERSpecial weather statement, Mar 22, 3:27 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT TUE MAR 22 2011 NEZ075-076-085-086-222100- ADAMS NE-CLAY NE-NUCKOLLS NE-WEBSTER NE- 327 PM CDT TUE MAR 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NUCKOLLS... NORTHEASTERN WEBSTER...SOUTHWESTERN CLAY AND SOUTHEASTERN ADAMS COUNTIES UNTIL 400 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COWLES...OR 26 MILES SOUTH OF HASTINGS... MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSEMONT... LAWRENCE... DEWEESE... FAIRFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4045 9810 4022 9795 4015 9851 4030 9855 TIME...MOT...LOC 2027Z 250DEG 40KT 4023 9843 JCB
Special weather statement, Mar 22, 3:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
347 PM CDT TUE MAR 22 2011
KSZ017-222115-
ROOKS KS-
347 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOKS COUNTY UNTIL
415 PM CDT...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF PALCO...OR 21 MILES SOUTHEAST OF
HILL CITY...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ZURICH...
PLAINVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3913 9961 3921 9960 3933 9938 3915 9920
3912 9960
TIME...MOT...LOC 2047Z 249DEG 29KT 3914 9957
FAYSpecial weather statement, Mar 22, 4:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
414 PM CDT TUE MAR 22 2011
KSZ017-018-222145-
OSBORNE KS-ROOKS KS-
414 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND SOUTHERN
ROOKS COUNTIES UNTIL 445 PM CDT...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINVILLE...OR 34 MILES EAST OF HILL
CITY...MOVING NORTHEAST AT 45 MPH....AND A SECOND STRONG
THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF PALCO.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3948 9893 3933 9876 3915 9922 3913 9958
3927 9959
TIME...MOT...LOC 2113Z 240DEG 42KT 3926 9919
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:20 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 40 min |
| Mar 22, 3:47 PM CDT | Special Weather Statement | GID | Rooks | 28 min |
| Mar 22, 4:14 PM CDT | Special Weather Statement | GID | Rooks | 31 min |
| Mar 22, 4:53 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.